Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

August 8, 2012White County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 8, 2012, 4:38 PM EDT for White County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2012, 4:38 PM EDT (20:38 UTC)
Expired
Aug 8, 2012, 5:15 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA

County White County, GA

The radar

The Greer radar (KGSP), 136 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 713 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
713 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WWUS82 KFFC 082038
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT WED AUG 8 2012

GAZ016-023-082115-
438 PM EDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH 
WINDS IN WHITE AND NORTHERN HALL COUNTIES UNTIL 515 PM EDT...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM NEAR LEAF...MOVING SOUTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
WHITE AND NORTHERN HALL COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS 
IN THE PATH OF THIS STORM INCLUDE LEAF...CLEVELAND AND MOSSY CREEK. 
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3463 8363 3458 8363 3456 8361 3454 8361
      3451 8365 3443 8361 3442 8362 3440 8375
      3463 8379 3466 8366
TIME...MOT...LOC 2038Z 346DEG 4KT 3456 8366

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:42 PM EDT, 56 minutes earlier.

Area forecast discussion, Aug 8, 3:42 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT WED AUG 8 2012

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
PRIMARY CONCERN IS CHC FOR DEEP CONVECTION THIS AFTERNOON AND
THURSDAY AFTERNOON. OVERALL LARGE SCALE PATTERN CONTINUES TO BE
DOMINATED BY LONGWAVE RIDGE IN THE WRN CONUS AND LONGWAVE TROUGH IN
THE EAST. SO FAR TODAY...CONVECTION HAS BEEN ISOLATED. HAVE DROPPED
NEAR TERM POPS BUT HAVE KEPT SLT CHC IN MOST PLACES. ANY CONVECTION
SHOULD DISSIPATE BY 03Z EXCEPT FOR POSSIBLY THE FAR SE COUNTIES. 12Z
MODELS SHOW SOME SORT OF SHORTWAVE TROUGH MOVING THROUGH THE BASE OF
THE LW TROUGH JUST TO OUR WEST THURSDAY...THOUGH THE GFS IS BY FAR
THE STRONGEST DEPICTING ITS INTENSITY. HPC QPF/POP GUIDANCE SEEMS TO
HAVE A GOOD HANDLE ON THIS. WITH WIDESPREAD CLOUDS AND SCT SHRA...
INSTABILITY MAY BE LIMITED FOR MUCH SVR CONVECTION. MAV TEMPS HAVE
DONE EXCEEDINGLY WELL THE LAST 30 DAYS. HAVE WEIGHTED HEAVILY TOWARD
PERSISTENCE AND BIAS-ADJUSTED MAV FOR TEMPS BUT TWEAKED TEMPS BASED
ON EXPECTED CLOUD/PRECIP COVERAGE.

SNELSON

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NO MAJOR CHNAGES EXPECTD TO THE EXTENDED FORECAST. MODELS IN GOOD
AGREEMENT ON CUT OFF LOW DEVELOPING VICINITY OF GREAT LAKES FRIDAY
INTO SATURDAY. THERE IS SOME DISAGREEMENT BETWEEN MODELS ON HOW
FAR SOUTH THIS LOW WILL DEVELOP...HOWEVER IT STILL LOOKS LIKE THE
DEEPENING EASTERN STATES TROUGH WILL PUSH THE SURFACE FRONT INTO
CENTRAL OR SOUTH GEORGIA FRIDAY NIGHT INTO SATURDAY. WITH DRIER
AIR MOVING IN AND ONLY WEAK INSTABILITY AVAILABLE...HAVE LEFT POPS
OUT FOR MUCH OF THE CWA SATURDAY NIGHT THROUGH SUNDAY NIGHT.
MOISTURE RETURNING AGAIN BY MONDAY WITH INCREASING SOUTHERLY
FLOW...SO MAINLY DIURNAL POPS HAVE BEEN INCLUDED. SOMEWHAT COOLER
TEMPERATURES OVER THE WEEKEND...ESPECIALLY OVERNIGHT LOWS.

01

&&

.AVIATION...
18Z UPDATE...
TSRA COVERAGE SO FAR HAS BEEN NIL TO ISOLD TODAY. EXPECT MOST AREAS
TO REMAIN THIS WAY THROUGH THE REST OF THE AFTERNOON AND OVERNIGHT.
STRATUS THAT FORMED THIS MORNING NOT LIKELY THURS MORNING. ONLY
PATCHY MVFR VSBYS POSSIBLE AT AIRPORTS PRONE TO RADIATIONAL COOLING.
BETTER CHC FOR SHRA/TSRA THURS AFTERNOON AS DISTURBANCE APPROACHES
FROM THE WEST. HAVE ADDED PROB30 FOR TSRA TO ATL FOR 19-23Z BUT
COULD BE SOONER. WILL NEED TO MONITOR THIS. WINDS WILL KEEP A WEST
COMPONENT THROUGH THE AFTERNOON AND INTO THURSDAY.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ON ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  89  71  88 /  20  30  40  60
ATLANTA         74  88  72  85 /  20  40  40  60
BLAIRSVILLE     64  83  67  83 /  20  40  40  60
CARTERSVILLE    70  88  70  86 /  20  40  40  60
COLUMBUS        74  90  73  88 /  20  50  40  50
GAINESVILLE     71  87  70  86 /  20  30  40  60
MACON           73  89  72  89 /  20  40  30  50
ROME            71  89  70  87 /  20  30  40  60
PEACHTREE CITY  70  88  70  86 /  20  40  40  60
VIDALIA         75  90  74  88 /  30  30  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SNELSON
LONG TERM....01
AVIATION...SNELSON
Hazardous weather outlook, Aug 8, 4:40 AM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 AM EDT WED AUG 8 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
440 AM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.

.SYNOPSIS...
A VERY MOIST AIR MASS REMAINS ACROSS NORTH AND CENTRAL GEORGIA.
ALSO...WEAK DISTURBANCES ALOFT CONTINUE TO MOVE ACROSS THE
FORECAST AREA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE BRIEF GUSTY WINDS...FREQUENT LIGHTNING
...AND LOCALLY HEAVY RAIN WITH ANY THUNDERSTORM.

.DISCUSSION...
WEAK UPPER LEVEL DISTURBANCES WILL HELP PRODUCE ISOLATED TO SCATTERED
THUNDERSTORMS TODAY AND TONIGHT. WITH WEAK TO MODERATE INSTABILITY
AVAILABLE...STORMS SHOULD REMAIN BELOW SEVERE LIMITS. HOWEVER THE
SLOW MOVING THUNDERSTORMS COULD PRODUCE HEAVY DOWNPOURS AND
LOCALIZED STREET FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY. HOWEVER SOME DRYING
SHOULD TAKE PLACE SATURDAY AND SUNDAY BEHIND A SURFACE FRONT. THIS
SHOULD LIMIT THUNDERSTORM DEVELOPMENT OVER MUCH OF THE FORECAST
AREA SATURDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 8, 4:18 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 PM EDT WED AUG 8 2012

GAZ016-082045-
418 PM EDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WHITE COUNTY UNTIL 445 PM EDT...

AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES EAST OF SAUTEE TO LEAF...MOVING
SOUTHEAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WHITE COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE WHITLEY GAP SHELTER...QUALATCHEE LAKE...
SMITHGALL WOODS CONSERVATION AREA...CAMP COLEMAN LAKE...UNICOI STATE
PARK...ANNA RUBY FALLS...ROBERTSTOWN...HELEN...SAUTEE...CLEVELAND...
LEAF AND MOSSY CREEK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3476 8363 3465 8365 3454 8361 3450 8366
      3450 8377 3451 8378 3450 8384 3453 8383
      3456 8387 3468 8387 3472 8386 3473 8383
      3479 8381 3480 8369
TIME...MOT...LOC 2018Z 315DEG 5KT 3466 8358 3458 8366
Special weather statement, Aug 8, 4:38 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT WED AUG 8 2012

GAZ016-023-082115-
438 PM EDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH
WINDS IN WHITE AND NORTHERN HALL COUNTIES UNTIL 515 PM EDT...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEAF...MOVING SOUTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
WHITE AND NORTHERN HALL COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE LEAF...CLEVELAND AND MOSSY CREEK.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3463 8363 3458 8363 3456 8361 3454 8361
      3451 8365 3443 8361 3442 8362 3440 8375
      3463 8379 3466 8366
TIME...MOT...LOC 2038Z 346DEG 4KT 3456 8366

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:12 PM EDTFlash Flood WarningFFCBanks, Jackson, Madison2 hr
Aug 7, 8:58 PM EDTSpecial Weather StatementFFCJones, Monroe62 min
Aug 8, 4:18 PM EDTSpecial Weather StatementFFCWhite27 min
Aug 8, 5:10 PM EDTSpecial Weather StatementFFCHall35 min
Aug 8, 5:16 PM EDTSevere Thunderstorm WarningFFCBanks, Hall44 min
Aug 8, 5:31 PM EDTSpecial Weather StatementFFCJackson29 min
Aug 8, 5:41 PM EDTSpecial Weather StatementFFCWhite79 min
Aug 8, 6:00 PM EDTSpecial Weather StatementFFCJackson90 min
Aug 8, 6:01 PM EDTSpecial Weather StatementFFCClarke, Oconee29 min
Aug 8, 6:05 PM EDTSpecial Weather StatementFFCHall25 min
Aug 8, 6:16 PM EDTSpecial Weather StatementFFCBartow, Floyd29 min
Aug 8, 6:27 PM EDTSpecial Weather StatementFFCClarke, Oconee63 min
Aug 8, 6:30 PM EDTSpecial Weather StatementFFCWhitfield30 min
Aug 8, 6:34 PM EDTSpecial Weather StatementFFCHall26 min
Aug 8, 6:47 PM EDTSpecial Weather StatementFFCBarrow28 min
Aug 8, 7:01 PM EDTSpecial Weather StatementFFCWhitfield29 min
Aug 8, 7:16 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett, Walton29 min
Aug 8, 7:38 PM EDTSpecial Weather StatementFFCGordon37 min
Aug 8, 7:41 PM EDTSpecial Weather StatementFFCDeKalb, Gwinnett, Walton34 min
Aug 8, 7:55 PM EDTSpecial Weather StatementFFCChattooga35 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.